MAUDE Adverse Event Report: STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 8 HOLE / L202MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 8 HOLE / L202MM; PLATE, FIXATION, BONE
Catalog Number 627608
Medical Device Problem Codes Break (1069); Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 10/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : device discarded.
 
Event or Problem Description
As reported: "the patient had a non union roughly 1 year from orif surgery.The patient was revised with a non union take down and had a nail/plate combo for treatment during the revision surgery.".
 
Additional Manufacturer Narrative
Please note the corrections to b1, b5 and h6 device codes.The reported event could be confirmed, although the device was not returned but a couple of images and x-rays were shared which confirms the alleged event.The device was not received for investigation, however a couple of images were shared by the customer which shows the plate to be broken just below the broad segment at the level of the hole.No other images were shared which could help in identifying a definitive reason for breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Since the device was not returned, it was not possible to determine the exact root cause of the issue.Although a couple of x-rays were shared but with the lack of patient data and other relevant event information, a sound clinical opinion could not be gathered, which could explain the reason for non-union at the first place.Most probable cause of the breakage of the plate could be the non-union, however for a definitive reason the device must be available for evaluation.The ifu clearly warns the user that: ¿the implant is intended for temporary bone fixation.In the event of a delay in bone consolidation, or if such consolidation does not take place, or if explantation is not carried out, complications may occur, for example fracture or loosening of the implant or instability of the implant system.Regular postoperative examinations (e.G.X-ray checks) are advisable.The surgeon must warn patient that the device cannot and does not replicate a normal healthy bone, that the device can break or become damaged as a result of strenuous activity, trauma, mal-union or nonunion and that the device has a finite expected service life and may need to be removed at some time in the future.¿.[original statement(s)].If the device is returned or if any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "the patient had a non union roughly 1 year from orif surgery.The patient was revised with a non union take down and had a nail/plate combo for treatment during the revision surgery.".Update: x-rays show that the plate was broken.

Brand Name
DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 8 HOLE / L202MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18048623
Report Number0008031020-2023-00377
Device Sequence Number7499996
Product Code HRS
UDI-Device Identifier07613252579564
UDI-Public07613252579564
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K222381
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number627608
Device Lot NumberH46487
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown